Alert archive / Pennsylvania / Flash Flood Warnings in 2017

Flash Flood Warning 5, NWS Pittsburgh, PA

May 5, 2017Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at May 5, 2017, 4:42 PM EDT for Fayette County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 4:42 PM EDT (20:42 UTC)
Expired
May 5, 2017, 6:45 PM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 85 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WGUS51 KPBZ 052042
FFWPBZ
PAC051-052245-
/O.NEW.KPBZ.FF.W.0005.170505T2042Z-170505T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
442 PM EDT FRI MAY 5 2017

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  Central Fayette County in southwestern Pennsylvania...

* Until 645 PM EDT.

* At 441 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Uniontown, Connellsville, South Connellsville, Fairchance, Dunbar,
  Vanderbilt and Chalkhill.

Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground if flooding develops. Act quickly to protect 
your life.

&&

LAT...LON 3979 7965 3984 7983 4006 7974 3997 7947

$$
15
3 follow-up statements
470 
WGUS71 KPBZ 052058
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
458 PM EDT FRI MAY 5 2017

PAC051-052245-
/O.CON.KPBZ.FF.W.0005.000000T0000Z-170505T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-
458 PM EDT FRI MAY 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CENTRAL FAYETTE COUNTY...

At 457 PM EDT, radar continued to indicate thunderstorms producing 
heavy rain across the warned area. One to one and a half inches of 
rain has already fallen.

Some locations that will experience flooding include...
Uniontown, Connellsville, South Connellsville, Fairchance, Dunbar,
Vanderbilt and Chalkhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3979 7965 3984 7983 4006 7974 3997 7947

$$
15
395 
WGUS71 KPBZ 052115
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
515 PM EDT FRI MAY 5 2017

PAC051-052245-
/O.CON.KPBZ.FF.W.0005.000000T0000Z-170505T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-
515 PM EDT FRI MAY 5 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CENTRAL FAYETTE COUNTY...

At 514 PM EDT, radar indicated the heaviest rain had moved out of 
the warned area.  Up to 1.5 inches of rain is estimated to have 
fallen. Runoff from this rain will continue for several 
hours.

Some locations that may experience minor flooding include...
Uniontown, Connellsville, South Connellsville, Fairchance, Dunbar,
Vanderbilt and Chalkhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3979 7965 3984 7983 4006 7974 3997 7947

$$
15
251 
WGUS71 KPBZ 052243
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
643 PM EDT FRI MAY 5 2017

PAC051-052252-
/O.EXP.KPBZ.FF.W.0005.000000T0000Z-170505T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette PA-
643 PM EDT FRI MAY 5 2017

...THE FLASH FLOOD WARNING FOR CENTRAL FAYETTE COUNTY WILL EXPIRE AT
645 PM EDT...

No flash flooding has been reported and the heaviest rain has ended, 
although showers will continue to move through the area this 
evening.

LAT...LON 3979 7965 3984 7983 4006 7974 3997 7947

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 5, 2:12 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 5, 2:12 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
212 PM EDT Fri May 5 2017

.SYNOPSIS...
Low pressure will maintain rain chances and colder temperatures
through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A filling mid-level low will continue to eject northeastward
during through the evening, pushing its associated dry slot
through the eastern two-thirds of the CWA. This has allowed for
substantial warming across western PA/northern WV, such that
convective temperatures are being reached or will be reached
shortly. Mesoanalyses have thus started to indicate CAPE
development in the drying area, which will only spread over the
next few hours. With enhancing southeasterly shear, showers and
thunderstorms should start to develop over N WV/W MD/far SW PA
and track north-northeastward into the early evening. The SPC
has outline this area with a marginal risk, and this seems
justified given the cooling mid-levels and strong low-level
lapse rates.

Going into tonight, the reorganizing mid-level trough axis
remains generally positioned around the WV panhandle. The
consensus favors elevated instability remaining ahead of the
mid-level trough axis with a fair amount of convective
precipitation during the overnight hours. Thunder probabilities
will thus remain enhanced through the night. Fries

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
The mid-level low will continue to linger over the area into the
weekend with a second low dropping southward from Hudson Bay.
Those two lows will have a little bit of Fujiwara interaction
before generally congealing into one deeper low over the
northeastern U.S. This will allow for very cold air aloft to
continue showery conditions into the early half of the weekend
with a bit drier northwesterly flow beginning thereafter. Layer
RH values should begin to fall off by Sunday night such that
some clearing will begin to bring in the chances of frost, as
well. Temperatures look to remain below normal through the
period. Fries

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper level low will continue to spin near the northeastern
coast of the U.S. through the long term period. This will keep
northwesterly flow ingrained over the area and temperatures
below normal throughout. However, with a continental air mass in
control, chances for precipitation will remain below
climatology, as well. Fries

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Large low pressure system will continue Dry slot is
clearing/scattering out lower ceilings that plagued much of the
day. This area should begin to fill in with altocu through the
early evening. Elsewhere, lower ceilings have held steady over
DUJ/FKL and ZZV.

Showers and thunderstorms expected to develop over the east,
drifting north/northwestward this evening. These could lead to
temporary restrictions and contain some gusty winds. The low
will gradually shift overhead tonight, bringing with it lower
ceilings and rain showers. IFR conditions expected to linger
well into Saturday with little improvement through midday.

Surface winds will generally remain variable until the low
passes tonight.

.Outlook...
Restrictions are likely through the weekend as an upper trough
remains situated over the region.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, May 5, 4:45 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
445 AM EDT Fri May 5 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-060845-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
445 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk of severe thunderstorms this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Well below normal temperatures are expected this weekend and into
next week...with frost or freezing temperatures possible across much
of the region Monday and Tuesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 5, 1:21 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     1 E PYLES MILLS         40.87N  80.16W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
            TREE ENCOUNTERED ALONG JENNIE LANE.

0225 PM     TSTM WND DMG     2 NNW MIDDLE LANCASTER  40.88N  80.14W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
            ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
            HOME IN THIS AREA.

0315 PM     TSTM WND DMG     MARIANNE                41.25N  79.42W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
            ROUTE 322.

0323 PM     TSTM WND DMG     1 E SNYDERSBURG         41.33N  79.34W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            LIMBS SNAPPED ALONG ROUTE 66

0330 PM     TSTM WND DMG     1 SW GUITONVILLE        41.47N  79.28W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
            GUITONVILLE ROAD

0338 PM     TSTM WND DMG     1 WSW MAYBURG           41.58N  79.22W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            TREES DOWN ACROSS ROUTE 666

0350 PM     TSTM WND DMG     1 NNE LYNCH             41.61N  79.05W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
            WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.

0417 PM     TSTM WND GST     6 NE CLYMER             40.73N  78.92W
05/01/2017  M60 MPH          INDIANA            PA   MESONET

&&

EVENT NUMBER PBZ1701449
EVENT NUMBER PBZ1701450
EVENT NUMBER PBZ1701451
EVENT NUMBER PBZ1701452
EVENT NUMBER PBZ1701453
EVENT NUMBER PBZ1701454
EVENT NUMBER PBZ1701455
EVENT NUMBER PBZ1701456

KRAMAR
Local storm report, May 5, 1:41 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     COSHOCTON               40.26N  81.85W
05/01/2017                   COSHOCTON          OH   AMATEUR RADIO

            TREES DOWN

1229 PM     TSTM WND DMG     PEARL                   40.37N  81.72W
05/01/2017                   COSHOCTON          OH   PUBLIC

            TREE DOWN ON OH 93

1245 PM     TSTM WND DMG     SARAHSVILLE             39.81N  81.47W
05/01/2017                   NOBLE              OH   911 CALL CENTER

            TREES DOWN ALONG STATE ROUTES 215... 285... AND 147

1246 PM     TSTM WND DMG     SARAHSVILLE             39.81N  81.47W
05/01/2017                   NOBLE              OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN

1251 PM     TSTM WND DMG     2 NW BELLE VALLEY       39.81N  81.58W
05/01/2017                   NOBLE              OH   EMERGENCY MNGR

            SEVERAL TREES DOWN

1255 PM     TSTM WND DMG     SUMMERFIELD             39.80N  81.34W
05/01/2017                   NOBLE              OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN

1256 PM     TSTM WND DMG     6 NW ANTRIM             40.18N  81.44W
05/01/2017                   GUERNSEY           OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0100 PM     TSTM WND DMG     LORE CITY               39.98N  81.46W
05/01/2017                   GUERNSEY           OH   TRAINED SPOTTER

            SHINGLE/ROOF DAMAGE TO BUCKEYE TRAIL HIGH SCHOOL.

0100 PM     TSTM WND DMG     BATESVILLE              39.91N  81.28W
05/01/2017                   NOBLE              OH   EMERGENCY MNGR

            SEVERAL TREES DOWN

0105 PM     TSTM WND DMG     UHRICHSVILLE            40.40N  81.35W
05/01/2017                   TUSCARAWAS         OH   911 CALL CENTER

            POWER LINES AND TREES DOWN IN UHRICHVILLE

0108 PM     TSTM WND DMG     3 ENE DENNISON          40.41N  81.28W
05/01/2017                   TUSCARAWAS         OH   PUBLIC

            TREES DOWN AT LONE PINE RD AND OH-250

0113 PM     TSTM WND DMG     4 W DELLROY             40.55N  81.27W
05/01/2017                   TUSCARAWAS         OH   TRAINED SPOTTER

            SEVERAL TREES DOWN

0115 PM     TSTM WND DMG     TAPPAN                  40.36N  81.21W
05/01/2017                   HARRISON           OH   EMERGENCY MNGR

            ROOF BLOWN OFF RESTAURANT AT TAPPAN LAKE MARINA

0115 PM     TSTM WND DMG     1 NE LEESVILLE          40.47N  81.19W
05/01/2017                   CARROLL            OH   TRAINED SPOTTER

            SEVERAL TREES DOWN

0120 PM     TSTM WND DMG     DOVER                   40.53N  81.48W
05/01/2017                   TUSCARAWAS         OH   PUBLIC

            MANY TREES DOWN ON BOULEVARD ST. RT. 800 IN DOVER.

0139 PM     TSTM WND DMG     SMITHFIELD              40.27N  80.78W
05/01/2017                   JEFFERSON          OH   PUBLIC

            TREES DOWN

0140 PM     TSTM WND DMG     SALEM                   40.90N  80.85W
05/01/2017                   COLUMBIANA         OH   PUBLIC

            TREES DOWN

0155 PM     TSTM WND DMG     NEW GARDEN              40.80N  80.93W
05/01/2017                   COLUMBIANA         OH   911 CALL CENTER

            MULTIPLE LARGE TREES DOWN IN NEW GARDEN

0200 PM     TSTM WND DMG     MOUNDSVILLE             39.92N  80.74W
05/01/2017                   MARSHALL           WV   PUBLIC

            TREES DOWN

0205 PM     TSTM WND DMG     1 W HERMITAGE           41.23N  80.46W
05/01/2017                   MERCER             PA   TRAINED SPOTTER

            LARGE TREE DOWN ON A APARTMENT BUILDING

0207 PM     TSTM WND DMG     HERMITAGE               41.23N  80.44W
05/01/2017                   MERCER             PA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN. SHINGLES BLOWN OFF APRATMENT
            COMPLEX. CARPORT BLOWN DOWN.

0213 PM     TSTM WND DMG     FLORENCE                40.44N  80.44W
05/01/2017                   WASHINGTON         PA   911 CALL CENTER

            MANY LARGE TREES DOWN

0216 PM     TSTM WND DMG     GREENVILLE              41.41N  80.38W
05/01/2017                   MERCER             PA   TRAINED SPOTTER

            TREE LIMBS DOWN.

0224 PM     TSTM WND DMG     1 E PYLES MILLS         40.87N  80.16W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            LIMBS SNAPPED OFF POPLAR TREE AND UPROOTED SOFTWOOD
            TREE ENCOUNTERED ALONG JENNIE LANE.

0225 PM     TSTM WND DMG     1 SSW BUDAVILLE         40.14N  80.47W
05/01/2017                   WASHINGTON         PA   AMATEUR RADIO

            MULTIPLE TREES DOWN

0225 PM     TSTM WND DMG     2 NNW MIDDLE LANCASTER  40.88N  80.14W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            NUMEROUS TREES UPROOTED AND SOME LARGE LIMBS SNAPPED
            ALONG BROWN LANE. FASCIA WAS ALSO REMOVED FROM A SMALL
            HOME IN THIS AREA.

0231 PM     TORNADO          1 NW PROSPECT           40.91N  80.07W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            EF0 DAMAGE AT MAIN ST AND DOUGLAS ST

0236 PM     TSTM WND GST     3 N GROVE CITY          41.20N  80.09W
05/01/2017  M62 MPH          MERCER             PA   TRAINED SPOTTER

            MEASURED ON DAVIS ANEMOMETER

0240 PM     TSTM WND DMG     2 SE BUTLER             40.84N  79.87W
05/01/2017                   BUTLER             PA   TRAINED SPOTTER

            LARGE BRANCHES GREATER THAN 2 INCHES DOWN

0247 PM     TSTM WND DMG     1 S CASTLE SHANNON      40.35N  80.02W
05/01/2017                   ALLEGHENY          PA   TRAINED SPOTTER

            LARGE LIMB REPORTED DOWN ALONG ROBERTS DRIVE

0248 PM     TSTM WND DMG     JEFFERSON               40.29N  79.93W
05/01/2017                   ALLEGHENY          PA   COUNTY OFFICIAL

            TREE DOWN ON HOUSE...PAYNE HILL ROAD.

0250 PM     TSTM WND DMG     WHITEHALL               40.36N  79.99W
05/01/2017                   ALLEGHENY          PA   COUNTY OFFICIAL

            STILLEY ROAD CLOSED DUE TO POWER LINES...BETWEEN RT 51
            AND PROSPECT ROAD.

0250 PM     TSTM WND DMG     BETHEL PARK             40.32N  80.04W
05/01/2017                   ALLEGHENY          PA   SOCIAL MEDIA

            TREE LIMBS DOWN

0250 PM     TSTM WND DMG     5 S CLINTONVILLE        41.13N  79.88W
05/01/2017                   BUTLER             PA   SOCIAL MEDIA

            TREE UPROOTED

0255 PM     TSTM WND DMG     BALDWIN                 40.36N  79.97W
05/01/2017                   ALLEGHENY          PA   TRAINED SPOTTER

            POWER LINES DOWN

0256 PM     TORNADO          1 ENE ELDORADO          41.09N  79.73W
05/01/2017                   BUTLER             PA   NWS STORM SURVEY

            A FOCUSED... NARROW SWATH OF TORNADIC DAMAGE WAS
            DISCOVERED IN THE WOODS ALONG ELDORADO ROAD. THE DAMAGE
            IN THIS AREA CONSISTED OF A NARROW PATH OF SNAPPED AND
            UPROOTED HARDWOOD TREES. BASED ON THE DAMAGE... THE
            BRIEF TORNADO WAS RATED EF0.

0300 PM     TSTM WND DMG     RENO                    41.41N  79.75W
05/01/2017                   VENANGO            PA   LAW ENFORCEMENT

            TREES SNAPPED AND UPROOTED IN RENO TWP

0300 PM     TSTM WND DMG     OIL CITY                41.43N  79.70W
05/01/2017                   VENANGO            PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN THROUGHOUT THE COUNTY

0307 PM     TSTM WND DMG     BRACKENRIDGE            40.61N  79.74W
05/01/2017                   ALLEGHENY          PA   SOCIAL MEDIA

            TREE UPROOTED

0308 PM     TSTM WND DMG     FAIRMONT                39.48N  80.15W
05/01/2017                   MARION             WV   TRAINED SPOTTER

            LARGE TREE AND LARGE LIMBS GREATER THAN 2 INCHES DOWN.

0315 PM     TSTM WND DMG     KNOX                    41.23N  79.54W
05/01/2017                   CLARION            PA   911 CALL CENTER

            TREES DOWN

0315 PM     TSTM WND DMG     MARIANNE                41.25N  79.42W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF
            ROUTE 322.

0316 PM     TSTM WND DMG     WORTHINGTON             40.84N  79.63W
05/01/2017                   ARMSTRONG          PA   911 CALL CENTER

            SEVERAL TREES DOWN

0316 PM     TSTM WND DMG     5 ENE FREEPORT          40.70N  79.60W
05/01/2017                   ARMSTRONG          PA   911 CALL CENTER

            TREES DOWN

0319 PM     TSTM WND DMG     FRYBURG                 41.35N  79.45W
05/01/2017                   CLARION            PA   911 CALL CENTER

            SEVERAL TREES DOWN

0319 PM     TSTM WND DMG     SHIPPENVILLE            41.25N  79.46W
05/01/2017                   CLARION            PA   911 CALL CENTER

            SEVERAL TREES DOWN

0320 PM     TSTM WND DMG     MASONTOWN               39.85N  79.91W
05/01/2017                   FAYETTE            PA   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN

0323 PM     TSTM WND DMG     1 E SNYDERSBURG         41.33N  79.34W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            LIMBS SNAPPED ALONG ROUTE 66

0325 PM     TSTM WND DMG     STRATTANVILLE           41.20N  79.33W
05/01/2017                   CLARION            PA   911 CALL CENTER

            SEVERAL TREES DOWN

0326 PM     TORNADO          1 N TURKEY RIDGE        41.33N  79.25W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            A BRIEF BUT FOCUSED TORNADIC CIRCULATION CAUSED DAMAGE
            TO TREES OVER A NARROW PATH FROM WITHIN THE WOODED AREA
            NORTHEAST OF GRAVEL LICK ROAD AND CONTINUING ACROSS
            ROUTE 36... WHERE NUMEROUS EVERGREEN TREES AND A FEW
            HARDWOOD TREES WERE SNAPPED IN A LONG... VERY NARROW
            TRACK. THE TORNADO PRELIMINARILY HAS BEEN RATED EF0.

0327 PM     TORNADO          COOKSBURG               41.34N  79.22W
05/01/2017                   CLARION            PA   NWS STORM SURVEY

            A DISTINCT TORNADIC CIRCULATION DEVELOPED IN THE WOODED
            AREA BETWEEN ROUTE 36 AND FOREST ROAD IN CLARION COUNTY
            VERY NEAR THE FOREST COUNTY STATE LINE. A VERY NARROW
            SWATH OF FOCUSED DAMAGE TO TREES... INCLUDING SNAPS AND
            UPROOTS WAS DISCOVERED IN THIS AREA. THE TORNADO WAS
            RATED EF0.

0330 PM     TSTM WND DMG     TIONESTA                41.50N  79.45W
05/01/2017                   FOREST             PA   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN TIONESTA AND ENDEVOUR

0330 PM     TSTM WND DMG     1 SW GUITONVILLE        41.47N  79.28W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG
            GUITONVILLE ROAD

0338 PM     TSTM WND DMG     1 WSW MAYBURG           41.58N  79.22W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            TREES DOWN ACROSS ROUTE 666

0340 PM     TSTM WND DMG     5 E BALLTOWN            41.60N  79.08W
05/01/2017                   FOREST             PA   EMERGENCY MNGR

0342 PM     HAIL             MARIENVILLE             41.45N  79.08W
05/01/2017  M1.50 INCH       FOREST             PA   TRAINED SPOTTER

0342 PM     TSTM WND DMG     PIGEON                  41.53N  79.05W
05/01/2017                   FOREST             PA   911 CALL CENTER

            NUMEROUS TREES DOWN

0343 PM     TSTM WND GST     1 W LAWSON HEIGHTS      40.29N  79.41W
05/01/2017  M66 MPH          WESTMORELAND       PA   AWOS

            MEASRED AT LBE AIRPORT

0345 PM     TSTM WND DMG     2 W CHARLEROI           40.14N  79.94W
05/01/2017                   WASHINGTON         PA   PUBLIC

            TREES SNAPPED AND LARGE LIMBS DOWN

0350 PM     TSTM WND DMG     1 NNE LYNCH             41.61N  79.05W
05/01/2017                   FOREST             PA   NWS STORM SURVEY

            DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH
            WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD.

0354 PM     TSTM WND DMG     BLAIRSVILLE             40.43N  79.26W
05/01/2017                   INDIANA            PA   SOCIAL MEDIA

            LARGE PINE TREE UPROOTED. SEVERAL LARGE BRACHES ALSO
            DOWN

0400 PM     TSTM WND DMG     PUNXSUTAWNEY            40.94N  78.98W
05/01/2017                   JEFFERSON          PA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN BROOKVILLE... PUNXSUTAWNEY...
            YOUNG TWP... BARNETT.

0404 PM     TSTM WND GST     10 E BROOKVILLE         41.18N  78.90W
05/01/2017  M61 MPH          JEFFERSON          PA   ASOS

            RECORDED AT DUJ AIRPORT

0417 PM     TSTM WND GST     7 ESE MARION CENTER     40.73N  78.92W
05/01/2017  M60 MPH          INDIANA            PA   MESONET

0417 PM     TSTM WND GST     6 NE CLYMER             40.73N  78.92W
05/01/2017  M60 MPH          INDIANA            PA   MESONET

&&

EVENT NUMBER PBZ1701360 PBZ1701361 PBZ1701363 PBZ1701412 PBZ1701413
PBZ1701414 PBZ1701377 PBZ1701376 PBZ1701415 PBZ1701362 PBZ1701372
PBZ1701416 PBZ1701374 PBZ1701417 PBZ1701364 PBZ1701365 PBZ1701367
PBZ1701366 PBZ1701370 PBZ1701409 PBZ1701438 PBZ1701368 PBZ1701439
PBZ1701449 PBZ1701371 PBZ1701450 PBZ1701443 PBZ1701369 PBZ1701418
PBZ1701375 PBZ1701397 PBZ1701398 PBZ1701404 PBZ1701433 PBZ1701400
PBZ1701445 PBZ1701441 PBZ1701442 PBZ1701434 PBZ1701430 PBZ1701425
PBZ1701451 PBZ1701419 PBZ1701420 PBZ1701426 PBZ1701427 PBZ1701437
PBZ1701452 PBZ1701428 PBZ1701446 PBZ1701447 PBZ1701432 PBZ1701453
PBZ1701454 PBZ1701435 PBZ1701399 PBZ1701429 PBZ1701411 PBZ1701444
PBZ1701455 PBZ1701436 PBZ1701410 PBZ1701407 PBZ1701424 PBZ1701456

THIS REPORT CONTAINS A SUMMARY OF STORM REPORTS TO DATE FROM THE
SEVERE WEATHER EPISODE ON 1 MAY 2017. IT MAY BE UPDATED AS ADDITIONAL
STORM DAMAGE IS MADE KNOWN.

KRAMAR

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:51 AM EDTRiver Flood AdvisoryPBZAllegheny4 days
May 5, 4:52 PM EDTSevere Thunderstorm WarningPBZFayette38 min
May 5, 5:01 PM EDTSpecial Weather StatementPBZFayette44 min
May 5, 5:30 PM EDTFlash Flood WarningPBZFayette, Westmoreland2 hr
May 5, 5:43 PM EDTSpecial Weather StatementPBZArmstrong47 min
May 5, 6:34 PM EDTFlash Flood WarningPBZArmstrong, Clarion3 hr
May 5, 6:51 PM EDTSevere Thunderstorm WarningPBZFayette39 min
May 5, 6:59 PM EDTSevere Thunderstorm WarningPBZFayette46 min
May 5, 7:53 PM EDTSevere Thunderstorm WarningPBZWestmoreland38 min

Nearby

Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.